CVCC Clinical Post Conference

Online Clinical Post Conference


You are not connected. Please login or register

Renal system disorder/ICP

View previous topic View next topic Go down  Message [Page 1 of 1]

1 Renal system disorder/ICP on Tue Nov 08, 2011 12:02 am

Guest


Guest
15 NCLEX Questions

1. The client with acute renal failure has a serum potassium level of 6.0 mEq/L. The nurse would plan which of the following as a priority action?
a. Check the sodium level
b. Place the client on a cardiac monitor (correct)
c. Encourage increased vegetables in the diet
d. Allow an extra 500 mL of fluid intake to dilute the electrolyte concentration

2. The client with chronic renal failure returns to the nursing unit following a hemodialysis treatment. On assessment, the nurse notes that the client’s temperature is 100.2 F. Which of the following is the appropriate nursing action?
a. Encourage fluids
b. Notify the physician
c. Continue to monitor vital signs (correct)
d. Monitor the site of the shunt for infection

3. The nurse is performing an assessment on a client who has returned from the dialysis unit following hemodialysis. The client is complaining of headache and nausea and is extremely restless. Which of the following is the most appropriate nursing action?
a. Monitor the client
b. Notify the physician (correct)
c. Elevate the head of the bed
d. Medicate the client for nausea

4. The client newly diagnosed with chronic renal failure recently has begun hemodialysis. Knowing that the client is at risk for disequilibrium syndrome, the nurse assesses the client during dialysis for:
a. Hypertension, tachycardia, and fever
b. Hypotension, bradycardia, and hypothermia
c. Restlessness, irritability, and generalized weakness
d. Headache, deteriorating level of consciousness, and twitching (correct)

5. The nurse is instructing a client with diabetes mellitus about peritoneal dialysis. The nurse tells the client that it is important to maintain the prescribed dwell time for the dialysis because of the risk of:
a. Infection
b. Hyperglycemia (correct)
c. Hypophosphatemia
d. Disequilibrium syndrome

6. The client being hemodialyzed suddenly becomes short of breath and complains of chest pain. The client is tachycardic, pale, and anxious. The nurse suspects air embolism. The priority action for the nurse is to:
a. Discontinue dialysis and notify the physician (correct)
b. Monitor the vital signs every 15 minutes for the next hour
c. Continue dialysis at a slower rate after checking the lines for air.
d. Bolus the client with 500 mL of normal saline to break up the air embolus

7. A week after kidney transplantation, the client develops a temperature of 101 F, the blood pressure is elevated, and the kidney is tender. The x-ray indicates that the transplanted kidney is enlarged. Based on these assessment findings, the nurse would suspect which of the following complications?
a. Acute rejection (correct)
b. Kidney infection
c. Chronic rejection
d. Kidney obstruction

8. The hemodialysis client with a left arm fistula is at risk for arterial steal syndrome. The nurse assesses this client for which of the following manifestations?
a. Warmth, redness, and pain in the left hand
b. Pallor, diminished pulse, and pain in the left hand (correct)
c. Edema and reddish discoloration of the left arm
d. Aching pain, pallor, and edema of the left arm

9. The nurse is reviewing the client’s record and notes that the physician has documented that the client has a renal disorder. On review of the laboratory results, the nurse most likely would expect to note which of the following?
a. Decreased hemoglobin level
b. Elevated creatinine level (correct)
c. Decreased red blood cell count
d. Decreased white blood cell count

10. A client newly diagnosed with renal failure has just been started on peritoneal dialysis. During the infusion of the dialysate, the client complains of abdominal pain. Which action by the nurse is appropriate?
a. Stop the dialysis
b. Slow the infusion
c. Decrease the amount to be infused
d. Explain that the pain will subside after the first few exchanges (correct)

11. The client complains of fever, perineal pain, and urinary urgency, frequency, and dysuria. To assess whether the client’s problem is related to bacterial prostatitis, the nurse would look at the results of the prostate examination, which should reveal that the prostate gland is:
a. Soft and swollen
b. Reddened, swollen, and boggy
c. Tender and edematous with ecchymosis
d. Tender, indurated, and warm to the touch (correct)

12. The nurse monitoring a client receiving peritoneal dialysis notes that the client’s outflow is less than the inflow. Which nursing actions should the nurse take? Select all that apply
a. Contact the physician
b. Check the level of the drainage bag (correct)
c. Reposition the client to his or her side (correct)
d. Place the client in good body alignment (correct)
e. Check the peritoneal dialysis system for kinks (correct)
f. Increase the flow rate of the peritoneal dialysis solution

13. A client with chronic renal failure is receiving epoetin alfa (Epogen, Procrit). Which laboratory result would indicate a therapeutic effect of the medication?
a. Hematocrit of 32% (correct)
b. Platelet count of 400,000 cells/mm3
c. Blood urea nitrogen level of 15 mg/dL
d. White blood cell count of 6000 cells/mm3

14. A nurse is assessing patency of a client’s left arm arteriovenous fistula prior to initiating hemodialysis. Which finding indicated that the fistula is patent?
a. Palpation of a thrill over the fistula (correct)
b. Presence of radial pulse in the left wrist
c. Absence of a bruit on auscultation of the fistula
d. Capillary refill less than 3 seconds in the nail beds of the fingers on the left hand

15. Bethanechol chloride (Urecholine) is prescribed for a client with urinary retention. Which disorder would be a contraindication to the administration of this medication?
a. Gastric atony
b. Urinary strictures (correct)
c. Neurogenic atony
d. Gastroesophageal reflux

Saunders Comprehensive Review for the NCLEX-RN Examination
p. 881 – 883, 894

5 Signs and Symptoms of Increased ICP
1. Decrease or change in LOC
2. Nausea and vomiting
3. Pupillary changes: dilated and nonreactive pupils, or constricted and nonreactive pupils
4. Hypertension
5. Cushing’s triad

3 positions contraindicated for patient with increased ICP
1. Trendelenberg
2. Flat supine
3. Side-lying

View previous topic View next topic Back to top  Message [Page 1 of 1]

Permissions in this forum:
You cannot reply to topics in this forum